Stevens-Johnson Syndrome is a potentially deadly skin disease that usually results from a drug reaction. Another form of the disease is called Toxic Epidermal Necrolysis, and again this usually results from a drug-related reaction. Drugs that have been linked to Stevens-Johnson Syndrome include NSAIDS (non-steroid anti-inflammatory drugs), Allopurinol, Phenytoin, Carbamazepine, barbiturates, anticonvulsants, and sulfa antibiotics. In some cases, the condition is caused by a bacterial infection, and in many cases there is no known cause for the onset of Stevens-Johnson Syndrome or Toxic Epidermal Necrolysis.
These skin diseases can cause massive pain, suffering and anxiety. People that have taken or are taking medications such as the ones mentioned above are urged to familiarise themselves with the symptoms of SJS (Stevens-Johnson Syndrome) and Toxic Epidermal Necrolysis (TEN). This will enable you to seek immediate medical attention should the need arise, and early initiation of treatment can make a big difference to the seriousness of the disease as this can stop any secondary infections.